Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 67, NWS Tallahassee, FL

May 12, 200816 counties in Florida

NWS Tallahassee, FL issued this red flag warning at May 12, 2008, 3:16 AM CDT for 16 counties in Florida. It took effect at May 13, 2008, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2008, 3:16 AM CDT (08:16 UTC)
In effect from
May 13, 2008, 12:00 PM CDT
Expired
May 13, 2008, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2008-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2008-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1394 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1374 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.9
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 120816
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 AM EDT MON MAY 12 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM EDT (11 AM CDT) UNTIL 9
PM EDT (8 PM CDT) THIS EVENING FOR THE FLORIDA BIG BEND AND EASTERN
FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW
35 PERCENT...

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ 
TUESDAY AFTERNOON UNTIL 8 PM EDT /7 PM CDT/ TUESDAY EVENING FOR
THE SAME AREAS DUE TO SIMILAR CONDITIONS...

.MUCH DRIER AIR WILL OVERSPREAD THE REGION TODAY IN THE WAKE OF
A STRONG COLD FRONT. LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL
ENHANCE THE SPREAD OF WILDFIRES TODAY. THE DRY CONDITIONS WILL
CONTINUE ON TUESDAY WITH ANOTHER PERIOD OF RED FLAG CONDITIONS
EXPECTED FOR THE SAME AREAS.

FLZ007-009>019-026>029-034-130100-
/O.UPG.KTAE.FW.A.0059.080513T1700Z-080514T0000Z/
/O.NEW.KTAE.FW.W.0067.080513T1700Z-080514T0000Z/
/O.CON.KTAE.FW.W.0066.080512T1600Z-080513T0100Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
416 AM EDT MON MAY 12 2008 /316 AM CDT MON MAY 12 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/
TODAY TO 9 PM EDT /8 PM CDT/ THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM
CDT/ TODAY TO 9 PM EDT /8 PM CDT/ THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE
GROWTH POTENTIAL.

$$

JAMSKI
5 follow-up statements
000 
WWUS82 KTAE 121937
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT MON MAY 12 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT (8 PM CDT) THIS 
EVENING FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE 
TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TUESDAY AFTERNOON UNTIL 8 PM EDT /7 PM CDT/ TUESDAY EVENING FOR
THE SAME AREAS DUE TO SIMILAR CONDITIONS...

.HIGH PRESSURE BUILDING INTO THE FORECAST AREA WILL CONTINUE TO SPREAD
VERY DRY AIR THROUGH TUESDAY. LONG DURATIONS OF LOW RELATIVE
HUMIDITY AND SLOWLY WARMING TEMPERATURES WILL YIELD RED FLAG
CONDITIONS FOR ALL OF THE FLORIDA COUNTIES INTO THIS EVENING AND
AGAIN ON TUESDAY. LOW LEVEL MOISTURE WILL GRADUALLY INCREASE ON
WEDNESDAY AFTERNOON FROM WEST TO EAST. RED FLAG HUMIDITIES ARE
POSSIBLE ACROSS THE EASTERN MOST FLORIDA BIG BEND.

FLZ007-009>019-026>029-034-130100-
/O.CON.KTAE.FW.W.0066.000000T0000Z-080513T0100Z/
/O.CON.KTAE.FW.W.0067.080513T1700Z-080514T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
337 PM EDT MON MAY 12 2008 /237 PM CDT MON MAY 12 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 8 PM EDT /7 PM CDT/ TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT
/12 PM CDT/ TO 8 PM EDT /7 PM CDT/ TUESDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE
GROWTH POTENTIAL.

$$
000 
WWUS82 KTAE 130106
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
906 PM EDT MON MAY 12 2008

...RED FLAG WARNING HAS EXPIRED THIS MONDAY EVENING FOR THE
FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE...

...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TUESDAY AFTERNOON UNTIL 8 PM EDT /7 PM CDT/ TUESDAY EVENING FOR
THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO EXPECTED
LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.HIGH PRESSURE BUILDING INTO THE FORECAST AREA WILL CONTINUE TO
SPREAD VERY DRY AIR THROUGH TUESDAY. LONG DURATIONS OF LOW
RELATIVE HUMIDITY AND SLOWLY WARMING TEMPERATURES WILL YIELD RED
FLAG CONDITIONS FOR ALL OF THE FLORIDA COUNTIES TUESDAY. LOW
LEVEL MOISTURE WILL GRADUALLY INCREASE WEDNESDAY AFTERNOON FROM
WEST TO EAST.

FLZ007-009>019-026>029-034-131130-
/O.EXP.KTAE.FW.W.0066.000000T0000Z-080513T0100Z/
/O.CON.KTAE.FW.W.0067.080513T1700Z-080514T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
906 PM EDT MON MAY 12 2008 /806 PM CDT MON MAY 12 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 8 PM EDT /7 PM CDT/ TUESDAY...
...RED FLAG WARNING HAS EXPIRED THIS MONDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO
8 PM EDT /7 PM CDT/ TUESDAY. THE RED FLAG WARNING IS NO LONGER IN 
EFFECT THIS MONDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BARRY
000 
WWUS82 KTAE 130751
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 AM EDT TUE MAY 13 2008

...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TUESDAY AFTERNOON UNTIL 8 PM EDT /7 PM CDT/ TUESDAY EVENING FOR
THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO EXPECTED
LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM 2 PM UNTIL 6 PM EDT
WEDNESDAY AFTERNOON FOR EASTERN PORTIONS OF THE FLORIDA BIG BEND
DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.HIGH PRESSURE OVER THE EASTERN U.S. WILL CONTINUE TO SPREAD VERY
DRY AIR ACROSS THE REGION TODAY. LONG DURATIONS OF LOW RELATIVE
HUMIDITY AND WARM TEMPERATURES WILL YIELD RED FLAG CONDITIONS FOR
THE FLORIDA BIG BEND AND EASTERN PANHANDLE. ONSHORE WINDS WILL
GRADUALLY INCREASE LOW LEVEL MOISTURE FOR ALL BUT THE EASTERN
BIG BEND WEDNESDAY WHERE THE DRIER AIR WILL PERSIST.

FLZ019-028-029-034-132030-
/O.NEW.KTAE.FW.A.0060.080514T1800Z-080514T2200Z/
/O.CON.KTAE.FW.W.0067.080513T1700Z-080514T0000Z/
MADISON-TAYLOR-LAFAYETTE-DIXIE-
351 AM EDT TUE MAY 13 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. A RED
FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT THIS AFTERNOON TO 8
PM EDT THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ007-009>018-026-027-132030-
/O.CON.KTAE.FW.W.0067.080513T1700Z-080514T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA-
351 AM EDT TUE MAY 13 2008 /251 AM CDT TUE MAY 13 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

JAMSKI
000 
WWUS82 KTAE 132044
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
444 PM EDT TUE MAY 13 2008

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA
PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE
HUMIDITY...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 2 PM UNTIL 6 PM EDT
WEDNESDAY AFTERNOON FOR EASTERN PORTIONS OF THE FLORIDA BIG BEND
DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.A RIDGE OF HIGH PRESSURE TRAVELING OVER THE FORECAST 
AREA KEEPS DRY CONDITIONS IN PLACE...SO RED FLAG WARNING CONTINUES 
THROUGH THIS AFTERNOON. WINDS TOMORROW SHOULD VEER TO THE SOUTH...
ALLOWING MORE LOW-LEVEL MOISTURE INTO THE AREA. DESPITE THE INCREASED 
MOISTURE RH VALUES TOMORROW WILL DIP BELOW CRITICAL LEVELS IN THE
EASTERN BIG BEND...ALTHOUGH DURATIONS MAY NOT REACH 4 HOURS...SO CHOSE 
NOT TO UPGRADE FIRE WEATHER WATCH TO A WARNING FOR TOMORROW AFTERNOON. 
AS A COLD FRONT APPROACHES FROM THE WEST ON THURSDAY...INCREASED 
MOISTURE AND CHANCE OF SHOWERS AND THUNDERSTORMS ELIMINATE THE 
POSSIBILITY OF CRITICAL LEVELS BEING REACHED.

FLZ019-028-029-034-141130-
/O.CON.KTAE.FW.W.0067.000000T0000Z-080514T0000Z/
/O.CON.KTAE.FW.A.0060.080514T1800Z-080514T2200Z/
MADISON-TAYLOR-LAFAYETTE-DIXIE-
444 PM EDT TUE MAY 13 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR 
POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ007-009>018-026-027-140000-
/O.CON.KTAE.FW.W.0067.000000T0000Z-080514T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA-
444 PM EDT TUE MAY 13 2008 /344 PM CDT TUE MAY 13 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

RUBIO/DUVAL
000 
WWUS82 KTAE 140005
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
805 PM EDT TUE MAY 13 2008

...A RED FLAG WARNING HAS EXPIRED THIS TUESDAY EVENING...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 2 PM UNTIL 6 PM
EDT WEDNESDAY AFTERNOON FOR EASTERN PORTIONS OF THE FLORIDA BIG
BEND DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.A RIDGE OF HIGH PRESSURE TRAVELING OVER THE FORECAST AREA KEEPS
DRY CONDITIONS IN PLACE. WINDS WEDNESDAY SHOULD VEER TO THE SOUTH...
ALLOWING MORE LOW-LEVEL MOISTURE INTO THE AREA. DESPITE THE
INCREASED MOISTURE RH VALUES WEDNESDAY WILL DIP BELOW CRITICAL LEVELS IN
THE EASTERN BIG BEND...ALTHOUGH DURATIONS MAY NOT REACH 4
HOURS...SO CHOSE NOT TO UPGRADE FIRE WEATHER WATCH TO A WARNING
FOR WEDNESDAY AFTERNOON. AS A COLD FRONT APPROACHES FROM THE WEST ON
THURSDAY...INCREASED MOISTURE AND CHANCE OF SHOWERS AND
THUNDERSTORMS ELIMINATE THE POSSIBILITY OF CRITICAL LEVELS BEING
REACHED.

FLZ019-028-029-034-141130-
/O.EXP.KTAE.FW.W.0067.000000T0000Z-080514T0000Z/
/O.CON.KTAE.FW.A.0060.080514T1800Z-080514T2200Z/
MADISON-TAYLOR-LAFAYETTE-DIXIE-
805 PM EDT TUE MAY 13 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...
...RED FLAG WARNING HAS EXPIRED THIS TUESDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT WEDNESDAY AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ007-009>018-026-027-140115-
/O.EXP.KTAE.FW.W.0067.000000T0000Z-080514T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA-
805 PM EDT TUE MAY 13 2008 /705 PM CDT TUE MAY 13 2008/

...RED FLAG WARNING HAS EXPIRED THIS TUESDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

RUBIO/BARRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 12, 2:40 AM CDT, 36 minutes earlier.

Area forecast discussion, May 12, 2:40 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 AM EDT MON MAY 12 2008

.SYNOPSIS...
THE 04 UTC REGIONAL SURFACE ANALYSIS SHOWED A WELL-DEFINED COLD
FRONT (ESPECIALLY FOR THIS TIME OF YEAR) FROM NEAR JACKSONVILLE
FL...TO APALACHICOLA FL...EXTENDING WEST SOUTHWESTWARD INTO THE GULF
TO THE EAST TX COAST. THE SURFACE DEWPOINT DROPPED A WHOPPING 23
DEGREES F IN ONE HOUR AT THE TALLAHASSEE REGIONAL AIRPORT AS THE
COLD FRONT WENT THROUGH BETWEEN 11 PM EDT AND MIDNIGHT. OUR LOCAL
RADARS ARE RESTING PEACEFULLY AS A STABLE DRY AIRMASS SPREADS ACROSS
OUR AREA. VAPOR IMAGERY AND UPPER AIR PROFILERS SHOW THE STRONG
TROUGH RESPONSIBLE FOR ALL OF THE MAYHEM THIS WEEKEND WAS MOVING
EAST OFF THE MID ATLANTIC COAST.

IT WAS A CLOSE CALL FOR OUR AREA YESTERDAY FOR SEVERE WEATHER. WHILE
WE GOT A FEW REPORTS OF MINOR WIND DAMAGE IN OUR SOUTH CENTRAL GA
COUNTIES...WE WERE SPARED THE WIDESPREAD SEVERE WEATHER THAT
OCCURRED JUST TO OUR NORTH AND EAST. THERE WAS AMPLE CAPE AND
VERTICAL WIND SHEAR TO SUPPORT SEVERE STORMS IN OUR AREA...BUT
THE DEEP LAYER MOISTURE AND VERTICAL MOTION (BOTH MESOSCALE AND
SYNOPTIC) WERE LACKING.

&&

.SHORT TERM...
(TODAY THROUGH WEDNESDAY) THE 00 UTC GFS/NAM AND 12 UTC SUNDAY ECMWF
INDICATE FAIR WEATHER FOR OUR AREA THIS PERIOD AS DEEP LAYER RIDGING
SLOWLY DEVELOPS OVER THE SOUTHEAST. TEMPERATURES WILL BE SLIGHTLY
BELOW AVERAGE THIS AFTERNOON DUE TO WEAK COLD AIR ADVECTION.
TEMPERATURES WILL BE ABOUT 10 DEGREES BELOW AVERAGE (IN THE NORMALLY
COLDEST INLAND LOCATIONS) TONIGHT AS LIGHT WINDS AND VERY DRY AIR
ALLOW STRONG RADIATIONAL COOLING TO OCCUR. TEMPERATURES WILL WARM TO
NEAR AVERAGE TUESDAY AFTERNOON...AND REMAIN THERE THROUGH WEDNESDAY.
MOISTURE WILL INCREASE FROM WEST TO EAST TUESDAY AND WEDNESDAY...BUT
THERE WILL LIKELY NOT BE ENOUGH INSTABILITY OR FORCING TO WARRANT
ANY POP...EXCEPT FOR A 20 PERCENT POP WEST OF DOTHAN ON WEDNESDAY
AFTERNOON.

.LONG TERM...
(THURSDAY-MONDAY)...SWLY MID/UPPER FLOW DOWNSTREAM OF PLAINS
TROUGH WITH EMBEDDED SHORT WAVES WILL KEEP THE SERN STATES
UNSETTLED BOTH THURSDAY AND FRIDAY, ALONG WITH WARM AND HUMID
CONDITIONS. THE SRN END OF A COLD FRONT MOVING THROUGH THE
NORTHEAST WILL BECOME QUASI-STATIONARY OVER THE DEEP SOUTH AS
SEVERAL SURFACE LOW PRESSURE WAVES DEVELOP AND MOVE ALONG IT. THE
BEST CHANCES FOR RAIN WILL BE FOCUSED NEAR THE BOUNDARY ACROSS OUR
NRN TIER ZONES, WITH SLIGHT TO LOW END CHANCE POPS TO THE SOUTH.
COMPARED TO THE MORE PROGRESSIVE EURO MODEL, THE 00Z GFS EJECTS
THE MID/UPPER LOW AND TROUGH EWD FROM THE PLAINS ACROSS THE SERN
STATES ON SATURDAY. SURFACE LOW PRESSURE FORMING ALONG THE LA
COAST WILL GRADUALLY DEEPEN AS IT LIFTS NEWD ACROSS AL AND GA,
DRAGGING ITS TRAILING COLD FRONT THROUGH THE CWA SATURDAY
AFTERNOON AND EVENING. WITH INCREASING WINDS ALOFT AND
INSTABILITY, THERE IS THE POTENTIAL FOR STRONG TO SEVERE TSTMS
ALONG AND AHEAD OF THE FRONT. IN THE WAKE OF THE FRONTAL PASSAGE,
A NWLY FLOW WILL USHER IN COOLER AND DRIER AIR FOR THE SOUTHEAST
FOR SUNDAY AND MONDAY.

&&

.AVIATION...
A COLD FRONT CONTINUES TO SLOWLY PUSH SE, AND HAS CLEARED THE
TERMINALS, WITH DEW POINTS DROPPING RAPIDLY IN ITS WAKE. NWLY
WINDS OF 10-15 KTS WITH OCNL GUSTS TO 20 KTS WILL GRADUALLY
DIMINISH OVERNIGHT AS THE PRESSURE GRADIENT RELAXES. CLEAR SKIES
AND VFR WILL PREVAIL THROUGHOUT THE TAF PERIOD. NWLY WINDS WILL
PICK UP ONCE AGAIN LATER THIS MORNING, GENERALLY IN THE 10-15 KT
RANGE WITH OCNL GUSTS TO 20 KTS POSSIBLE.

&&

.MARINE...
DESPITE THE FRONTAL PASSAGE...WINDS AND SEAS REMAIN JUST BELOW
ADVISORY LEVELS. WE WILL CANCEL THE SMALL CRAFT ADVISORY AND MENTION
EXERCISE CAUTION IN THE HEADLINES. WINDS AND SEAS WILL DECLINE LATER
TODAY AS THE RIDGE AXIS DRAWS CLOSER.

&&

.FIRE WEATHER...
EXPECT RED FLAG CONDITIONS FOR ALL FL ZONES TODAY, INCLUDING THE
IMMEDIATE COAST, DUE TO LONG DURATIONS OF VERY LOW RH. FOR THE AL
AND GA ZONES, DESPITE SUB-30 PERCENT RH VALUES TODAY, THE WIND AND
KBDI REQUIREMENTS WILL NOT BE MET. SIMILAR CONDITIONS ARE
ANTICIPATED FOR TUESDAY FOR THE SAME AREAS, AND THE CURRENT WATCH
WILL BE UPGRADED TO A WARNING. ON WEDNESDAY, A DEVELOPING ONSHORE
FLOW WILL GRADUALLY INCREASE MOISTURE FOR AREAS W OF TLH, WITH A
FEW HOURS OF SUB-35 PERCENT RH FOR THE ERN FL BIG BEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  81  49  86  59  85 /   0   0   0   0  10
PANAMA CITY  80  59  84  65  84 /   0   0   0   0  10
DOTHAN       80  53  85  61  86 /   0   0   0   0  10
ALBANY       80  49  83  59  85 /   0   0   0   0  10
VALDOSTA     80  49  83  57  85 /   0   0   0   0  10
CROSS CITY   80  50  85  55  86 /   0   0   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM NOON EDT /11 AM CDT/ TODAY TO 9 PM EDT /8
     PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES: BAY...
     CALHOUN...DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...
     INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
     LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

     RED FLAG WARNING FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM
     CDT/ TUESDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

GM...NONE.
&&

LONG TERM/AVIATION/FIRE WEATHER...JAMSKI
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, May 11, 3:35 AM CDT, 23 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 AM EDT SUN MAY 11 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-120845-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
435 AM EDT SUN MAY 11 2008 /335 AM CDT SUN MAY 11 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...SEVERE WEATHER EXPECTED ACROSS PORTIONS OF THE AREA TODAY...

...WINDY CONDITIONS WILL POSE A HAZARD TO BOATERS ON AREA LAKES
AND THE GULF COASTAL WATERS...

...THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE BEACHES...

.DAY ONE...TODAY AND TONIGHT...
AN UNUSUALLY STRONG COLD FRONT FOR THIS TIME OF YEAR WILL MOVE
RAPIDLY SOUTHEAST ACROSS THE REGION TODAY AND THIS EVENING. WINDY
CONDITIONS AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WILL PRECEDE THIS FRONT. THE COMBINATION OF A WARM AND HUMID AIRMASS
AND STRONG WINDS WILL HELP CREATE AN ENVIRONMENT THAT IS FAVORABLE
FOR LONG LIVED ROTATING THUNDERSTORMS. SOME OF THESE STORMS COULD
PRODUCE LARGE HAIL...DAMAGING WINDS...AND EVEN ISOLATED TORNADOES.
THE RAIN WILL END FROM NORTHWEST TO SOUTHEAST LATER TODAY AS DRIER
AIR MOVES INTO THE REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
FAIR WEATHER IS FORECAST THROUGH WEDNESDAY. RAIN CHANCES WILL
INCREASE LATER IN THE WEEK AND INTO THE WEEKEND AS A FRONTAL
SYSTEM DRAWS CLOSER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TODAY DUE TO THE ENHANCED SEVERE
WEATHER THREAT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.